Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 3, 2011, 3:48 AM EDT for 8 counties in Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 3:48 AM EDT (07:48 UTC)
- Expired
- Aug 3, 2011, 4:45 AM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, OH
Counties Champaign County, OH, Clark County, OH, Delaware County, OH, Franklin County, OH, Greene County, OH, Madison County, OH, Montgomery County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
495
WWUS81 KILN 030748
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 AM EDT WED AUG 3 2011
OHZ026-044>046-051>056-061>063-030845-
CHAMPAIGN OH-CLARK OH-DELAWARE OH-FAYETTE OH-FRANKLIN OH-GREENE OH-
HARDIN OH-LICKING OH-LOGAN OH-MADISON OH-MIAMI OH-MONTGOMERY OH-
UNION OH-
348 AM EDT WED AUG 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...NORTHERN
MONTGOMERY...SOUTHEASTERN MIAMI...MADISON...SOUTHEASTERN LOGAN...
NORTHWESTERN LICKING...SOUTHEASTERN HARDIN...GREENE...NORTHERN
FRANKLIN...NORTHWESTERN FAYETTE...DELAWARE...CLARK AND CHAMPAIGN
COUNTIES THROUGH 445 AM EDT...
AT 346 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF ESSEX TO MIDDLEBURG TO TROTWOOD...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH LEWISBURG...
URBANA...NEW CARLISLE...NORTHRIDGE...HUBER HEIGHTS...DAYTON...
RICHWOOD...OAKWOOD...MARYSVILLE...WRIGHT-PATTERSON AFB...ENON AND
FAIRBORN.
ALSO...PHONETON...TERRE HAUTE...DREXEL...RAYMOND...SOMERSVILLE...FORT
MCKINLEY...BRANDT AND NORTH HAMPTON ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4061 8342 4051 8341 4051 8325 4045 8324
4044 8302 4042 8301 4042 8293 4036 8292
4035 8275 4028 8274 4028 8265 4008 8282
3958 8361 3978 8448 3980 8448 4027 8369
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:15 AM EDT, 33 minutes earlier.
Area forecast discussion, Aug 3, 3:15 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 AM EDT WED AUG 3 2011 .SYNOPSIS... LOW PRESSURE TRACKING THROUGH THE SOUTHERN GREAT LAKES WILL DRAG A COLD FRONT THROUGH THE AREA TODAY. HIGH PRESSURE AND DRIER AIR WILL MOVE IN FOR TONIGHT THROUGH THURSDAY. A WEAK DISTURBANCE MAY BRING A FEW SHOWERS AND THUNDERSTORMS ON FRIDAY. && .NEAR TERM /THROUGH TODAY/... COLD FRONT IS NEAR LAKE MICHIGAN...WITH LINE OF CONVECTION AHEAD OF THE FRONT CROSSING NORTHWEST COUNTIES. LOW LEVEL JET AND INSTABILITY ARE STRONG ENOUGH SO THAT SOME THUNDERSTORMS MAY REACH SEVERE LIMITS...SO SEVERE THUNDERSTORM WATCH 720 IS IN EFFECT UNTIL 8 AM. THIS WATCH INCLUDES DAYTON AND COLUMBUS. MAIN THREAT IS DAMAGING WINDS WITH LARGE HAIL ALSO POSSIBLE. ONCE LINE OF CONVECTION MOVES THROUGH...CHANCE OF THUNDERSTORMS WILL CONTINUE THIS AFTERNOON IN AREA OF PERSISTENT FRONTAL CONVERGENCE AND INSTABILITY. TEMPERATURES WILL RISE TO AROUND 90. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... HIGH PRESSURE AND DRY AIR WILL MOVE IN TONIGHT BEHIND THE DEPARTING COLD FRONT. THE HIGH WILL MOVE GRADUALLY ACROSS THE GREAT LAKES THROUGH THURSDAY...KEEPING DRY WEATHER ACROSS THE REGION. A WEAK MID LEVEL DISTURBANCE MOVING FROM THE WEST ALONG A SURFACE BOUNDARY WILL BRING A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS ON FRIDAY. TEMPERATURES WILL BE SLIGHTLY COOLER ON THURSDAY IN A NORTHERLY FLOW WITH HIGHS REACHING THE MID TO UPPER 80S. HIGHS WILL BE CLOSE TO 90 ON FRIDAY UNDER A SMALL AMOUNT OF WARM ADVECTION AND AIRMASS MODIFICATION. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A MID LEVEL SHORTWAVE INTERACTING WITH A SURFACE WARM FRONT WILL PRODUCE ENOUGH FORCING TO TRIGGER SCATTERED TO NUMEROUS AREAS OF CONVECTION ON SATURDAY. THE TIMING OF THIS FEATURE IN THE MODELS CONTINUES TO JUMP AROUND A BIT. THE LATEST RUN BRINGS THE STRONGEST FORCING ACROSS THE FORECAST AREA DURING THE LATE MORNING AND EARLY AFTERNOON. THIS WOULD FAVOR A WETTER SOLUTION...WITH THE PEAK HEATING AIDING STRONGER CONVECTION TO DEVELOP. HAVE INCREASED POPS SATURDAY TO A 50/50 CHANCE ACROSS MOST ZONES WHERE THE PEAK DAYTIME HEATING SHOULD INTERACT WITH THE SHORTWAVE. MODELS BEGIN TO DIVERGE IN THEIR SOLUTIONS ON SUNDAY WITH A MORE PROGRESSIVE GFS PUSHING A FRONTAL BOUNDARY BEHIND THE SHORTWAVE WELL SOUTH OF THE FORECAST AREA. THE ECMWF KEEPS THE TAIL END OF THE FRONT NEAR THE OHIO RIVER...THEREFORE HAVE KEPT MAINLY SLIGHT CHANCE POPS IN THAT AREA. SOME DRIER AIR IS FORECAST TO MOVE INTO THE OHIO VALLEY LATE SUNDAY THROUGH MONDAY. HOWEVER...SOME RESIDUAL MOISTURE MAY BE IN PLACE TO ALLOW FOR SOME AFTERNOON CONVECTION. HAVE KEPT SLIGHT CHANCE POPS IN FOR MONDAY WITH CHANCE POPS TUESDAY AS ADDITIONAL MOISTURE RETURNS ACROSS THE FORECAST AREA. TEMPERATURES ARE FORECAST TO REMAIN A FEW DEGREES ABOVE NORMAL THROUGHOUT THE ENTIRE LONG TERM PERIOD. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... STRONG UPPER LEVEL RIDGE CONTINUE TO BE CENTERED OVER THE NATIONS MID SECTION. ACTIVE THUNDERSTORM COMPLEX OVER THE SRN GREAT LAKES ASSOCIATED WITH S/W ROUNDING THIS RIDGE TO DROP SE INTO OHIO EARLY THIS MORNING. EXPECT THESE STORMS TO WEAKEN AND MOVE ACROSS THE TAF SITES BEGINNING AT KDAY BY 08Z AND OVERSPREADING REMAINDER OF THE TAF SITES BETWEEN 09Z AND 10Z. WILL ALLOW FOR A TEMPO GROUP AT ALL BUT KCVG/KLUK WHERE WL LIMIT MENTION TO VCSH AND CB. AFTER THIS THUNDERSTORM COMPLEX MOVES THRU THERE WL BE A CONTD THREAT FOR THUNDERSTORM RE-DEVELOPMENT UNTIL A COLD FRONT MOVES THRU THIS AFTN. DUE TO UNCERTAINTY ON COVERAGE AND DEVELOPMENT WL LIMIT THIS LATE MORNING/EARLY AFTN MENTION TO ONLY CB. EXPECT VFR CONDITIONS BEHIND THE FRONT INTO THIS EVENING. OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...LATTO AVIATION...AR
Hazardous weather outlook, Aug 2, 4:13 PM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 413 PM EDT TUE AUG 2 2011 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-032015- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 413 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS INTO THE REGION LATE TONIGHT AND EARLY WEDNESDAY MORNING. WHILE THE STORMS WILL LIKELY BE ON AN OVERALL WEAKENING TREND AS THEY MOVE INTO THE AREA...THE THREAT FOR SOME SEVERE THUNDERSTORMS WILL EXIST. DAMAGING WINDS ARE THE PRIMARY THREAT...THOUGH SOME LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-032015- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 413 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION ON WEDNESDAY MORNING AND AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS MAY BECOME STRONG TO MARGINALLY SEVERE. DAMAGING WINDS AND LARGE HAIL WOULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HATZOS
In the hours before
Special weather statement, Aug 3, 1:36 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
136 AM EDT WED AUG 3 2011
INZ050-058-OHZ026-034-035-042>044-051>053-060>062-030730-
FAYETTE IN-WAYNE IN-AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-
GREENE OH-HARDIN OH-LOGAN OH-MERCER OH-MIAMI OH-MONTGOMERY OH-
PREBLE OH-SHELBY OH-
136 AM EDT WED AUG 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHERN
PREBLE...NORTHERN MONTGOMERY...MIAMI...MERCER...LOGAN...HARDIN...
NORTHWESTERN GREENE...DARKE...WESTERN CLARK...WESTERN CHAMPAIGN...
AUGLAIZE...WAYNE AND EXTREME NORTHERN FAYETTE COUNTIES THROUGH 330 AM
EDT...
AT 130 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER NORTHERN
INDIANA PUSHING EAST AT 40 MPH. THESE STORMS WILL OVERSPREAD THE
REGION BETWEEN 230 AM AND 330 AM.
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...RICHMOND...
HAGERSTOWN...FOUNTAIN CITY...DUBLIN...CENTERVILLE...CAMBRIDGE CITY...
YELLOW SPRINGS...WRIGHT-PATTERSON AFB...WEST MILTON...WEST MANSFIELD
AND WEST LIBERTY.
ALSO...CHATTANOOGA...TAMA...MENDON...WABASH...NEPTUNE...KOSSUTH...
LAKE LORAMIE STATE PARK AND PLATTSVILLE ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4082 8349 4071 8349 4068 8341 4062 8341
4050 8348 4050 8352 4042 8353 3976 8390
3976 8522 4000 8521 4001 8482 4073 8481
4073 8446 4069 8445 4065 8389 4082 8388Special weather statement, Aug 3, 2:35 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 AM EDT WED AUG 3 2011
INZ050-058-059-OHZ026-034-035-042>044-051-052-060-061-030730-
UNION IN-FAYETTE IN-WAYNE IN-AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-
HARDIN OH-LOGAN OH-MERCER OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
SHELBY OH-
235 AM EDT WED AUG 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHERN
PREBLE...NORTHWESTERN MONTGOMERY...MIAMI...MERCER...WESTERN LOGAN...
HARDIN...DARKE...NORTHWESTERN CHAMPAIGN...AUGLAIZE...WAYNE...FAYETTE
AND NORTHWESTERN UNION COUNTIES THROUGH 330 AM EDT...
AT 236 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 52 MILES NORTH OF ADA TO WABASH TO 52 MILES WEST OF
BENTONVILLE...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...COLDWATER...
CELINA...FORT RECOVERY...ST. HENRY...ST. MARYS...NEW BREMEN...UNION
CITY...NEW KNOXVILLE...MINSTER...CRIDERSVILLE AND ANSONIA.
ALSO...WABASH...TAMA...MENDON...NEPTUNE...MONTEZUMA...CARTHAGENA...
NORTH DAYTON AND KOSSUTH ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4082 8349 4076 8349 4004 8407 3954 8531
3979 8531 3980 8523 4000 8521 4001 8482
4073 8478 4073 8446 4069 8445 4065 8389
4082 8388Special weather statement, Aug 3, 3:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 AM EDT WED AUG 3 2011
OHZ026-044>046-051>056-061>063-030845-
CHAMPAIGN OH-CLARK OH-DELAWARE OH-FAYETTE OH-FRANKLIN OH-GREENE OH-
HARDIN OH-LICKING OH-LOGAN OH-MADISON OH-MIAMI OH-MONTGOMERY OH-
UNION OH-
348 AM EDT WED AUG 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...NORTHERN
MONTGOMERY...SOUTHEASTERN MIAMI...MADISON...SOUTHEASTERN LOGAN...
NORTHWESTERN LICKING...SOUTHEASTERN HARDIN...GREENE...NORTHERN
FRANKLIN...NORTHWESTERN FAYETTE...DELAWARE...CLARK AND CHAMPAIGN
COUNTIES THROUGH 445 AM EDT...
AT 346 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF ESSEX TO MIDDLEBURG TO TROTWOOD...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH LEWISBURG...
URBANA...NEW CARLISLE...NORTHRIDGE...HUBER HEIGHTS...DAYTON...
RICHWOOD...OAKWOOD...MARYSVILLE...WRIGHT-PATTERSON AFB...ENON AND
FAIRBORN.
ALSO...PHONETON...TERRE HAUTE...DREXEL...RAYMOND...SOMERSVILLE...FORT
MCKINLEY...BRANDT AND NORTH HAMPTON ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4061 8342 4051 8341 4051 8325 4045 8324
4044 8302 4042 8301 4042 8293 4036 8292
4035 8275 4028 8274 4028 8265 4008 8282
3958 8361 3978 8448 3980 8448 4027 8369The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:36 AM EDT | Special Weather Statement | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 2 more | 114 min |
| Aug 3, 2:35 AM EDT | Special Weather Statement | ILN | Auglaize, Darke, Hardin, Mercer, Miami, Shelby | 55 min |
| Aug 3, 6:11 AM EDT | Special Weather Statement | ILN | Preble | 64 min |
| Aug 3, 7:24 AM EDT | Severe Thunderstorm Warning | ILN | Butler | 51 min |
| Aug 3, 7:39 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 51 min |
| Aug 3, 8:11 AM EDT | Special Weather Statement | ILN | Adams, Brown | 34 min |
| Aug 3, 8:39 AM EDT | Special Weather Statement | ILN | Adams | 36 min |
| Aug 3, 8:53 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 38 min |
| Aug 3, 6:44 AM EDT | Special Weather Statement | ILN | Mason | 61 min |
| Aug 3, 8:00 AM EDT | Severe Thunderstorm Warning | ILN | Boone | 60 min |
| Aug 3, 8:16 AM EDT | Special Weather Statement | ILN | Campbell, Grant, Kenton, Pendleton | 59 min |
| Aug 3, 9:12 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen | 2 hr |
| Aug 3, 9:22 AM EDT | Special Weather Statement | ILN | Owen | 38 min |
| Aug 3, 9:31 AM EDT | Special Weather Statement | ILN | Lewis | 29 min |
| Aug 3, 9:41 AM EDT | Flash Flood Warning | ILN | Owen | 89 min |
| Aug 3, 7:03 AM EDT | Special Weather Statement | ILN | Dearborn, Franklin | 57 min |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.